Alert archive / Idaho / River Flood Warnings in 2011
River Flood Warning 7, NWS Boise, ID
NWS Boise, ID issued this river flood warning at May 3, 2011, 1:25 PM MDT for Ada County, Canyon County, Idaho. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 1:25 PM MDT (19:25 UTC)
- Expired
- May 3, 2011, 4:21 PM MDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Flood severity
- Minor
Counties Ada County, ID, Canyon County, ID
The radar
The Boise radar (KCBX), 20 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Boise River at Boise (Glenwood Bridge) (BIGI1). The gauge peaked at 10.01 ft at May 3, 2011, 12:00 PM MDT.
- Action stage
- 9.7 ft
- Minor stage
- 10.1 ft
- Moderate stage
- 12.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13206000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at May 3, 9:05 AM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 3, 9:05 AM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 905 AM MDT TUE MAY 3 2011 .DISCUSSION...BREEZY AND 10-15F COOLER TODAY BEHIND MONDAY/S COLD FRONT. NWLY FLOW ALOFT TODAY BEHIND THE SUPPORTING UPPER TROUGH WILL SUPPORT WESTERLY SURFACE WINDS LATER TODAY. ABOUT 10F WARMER AND LESS WINDY WEDNESDAY WHEN THE TROUGH EXITS AND AN UPPER RIDGE COMES IN FROM THE NORTH PACIFIC. ANOTHER 5-10F WARMER THURSDAY FOR THE WARMEST DAY SO DAR THIS YEAR. FAST ZONAL FLOW THURSDAY THROUGH SATURDAY WILL KEEP TEMPS NEAR NORMAL ALONG WITH MOSTLY SUNNY BUT BREEZY DAYS...STORMS STAYING NORTH OF OUR AREA. ON SUNDAY MODELS SHOW A NEW COLD UPPER TROUGH MOVING IN FROM THE GULF OF ALASKA WITH RAIN AND MUCH COOLER TEMPERATURES. CURRENT FORECAST TEMPS SHOW THE COOLING BUT POPS LOOK TOO LOW FOR SUNDAY AND MONDAY...WILL BE RAISED UNLESS 12Z MODELS SUGGEST OTHERWISE. CURRENT FORECAST LOOKS GOOD IN THE SHORT TERM...AND AREA RIVERS ARE ALL WITHIN THEIR BANKS...BOISE RIVER NEAR FLOOD STAGE THOUGH. NO UPDATES PLANNED THIS MORNING. && .AVIATION...MID-LEVEL CEILINGS OVER THE MTNS TODAY WITH LOCAL MVFR AND MTN OBSCURATION. GUSTY WINDS TO 30 KTS SURFACE AND ALOFT. VFR UNDER MOSTLY CLEAR SKIES TONIGHT AND WEDNESDAY WITH LIGHT WINDS. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH WEDNESDAY...EARLY THIS MORNING RADAR AND SURFACE OBSERVATIONS SHOWED SCATTERED SHOWERS PERSISTING ACROSS OWYHEE COUNTY...THE MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY. KEPT SLIGHT CHANCE FOR THESE AREAS EARLY THIS MORNING...AND CHANCE THROUGH THIS EVENING IN THE WEST CENTRAL IDAHO AND BOISE MOUNTAINS IN THE LINGERING WEAK UPPER LEVEL TROUGH. SURFACE HIGH PRESSURE BUILDING IN FROM THE WEST PLUS MODERATE NORTHWEST FLOW AT MID LEVELS WILL KEEP BREEZY CONDITIONS IN THE SNAKE RIVER VALLEY EAST OF BOISE THROUGH EARLY THIS EVENING. DRIER MORE STABLE AIR IN THE NORTHWEST FLOW FOLLOWING THE TROUGH WILL END PRECIPITATION IN ALL AREAS BEFORE MIDNIGHT. HIGHS TODAY WILL BE 10-15 DEGREES COOLER THAN MONDAY... ABOUT 10 DEGREES BELOW AVERAGE FOR EARLY MAY. ON WEDNESDAY A TRANSIENT SHORTWAVE RIDGE WILL BRING SUNNY SKIES WITH AFTERNOON HIGHS AROUND 10 DEGREES WARMER THAN TODAY. LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...PATTERN REMAINS PROGRESSIVE THROUGH THE LONG TERM WITH GOOD OVERALL CONSISTENCY BETWEEN THE MODELS. AGREEMENT IS EXCELLENT THROUGH FRIDAY WITH DIFFERENCES ARISING BY THE WEEKEND ON THE DEPTH AND TIMING OF THE DEVELOPING COLD UPPER TROUGH. THE MAIN THEME WITH BOTH THE GFS AND THE ECMWF IS THAT WE WILL SEE A SIGNIFICANT WARMUP THROUGH FRIDAY AS AN UPPER RIDGE PUSHES NORTH ALONG WITH DRY AIR. TEMPERATURES WILL DO A REVERSAL FROM RECENT DAYS AND WEEKS AND RISE TO EITHER NORMAL OR ABOVE NORMAL VALUES FOR A SHORT PERIOD. OVER THE WEEKEND THINGS BEGIN TO CHANGE ONCE AGAIN AS THE JETSTREAM DIPS SOUTHWARD. THIS NEW BUCKLING OF THE FLOW WILL PRODUCE A NEW LONG WAVE TROUGH OVER THE WESTERN U.S. BOTH LONG RANGE MODELS SEE THIS CHANGE BUT EVOLVE IT DIFFERENTLY. BY SUNDAY MORNING MODELS AGREE THAT A CLOSED LOW WILL FORM IN THE VANCOUVER ISLAND AREA. THIS WILL PUSH TEMPERATURES SIGNIFICANTLY LOWER OVER THE PACIFIC NORTHWEST INCLUDING OUR AREA ALONG WITH A NEW ROUND OF SHOWERS AND UNSETTLED WEATHER. BY MONDAY MORNING THE GFS MOVES THE CLOSED LOW DIRECTLY OVER OUR FORECAST AREA WHILE THE ECMWF SENDS THE UPPER LOW SOUTHWARD INTO CALIFORNIA AND THE SOUTHWEST. EITHER SCENARIO WILL SEND THE OVERALL TEMPERATURE REGIME IN OUR AREA TO BELOW NORMAL AGAIN. THIS IS ALSO CONSISTENT WITH THE CLIMATE PREDICTION CENTER FORECAST OF BELOW NORMAL TEMPERATURES AND ABOVE NORMAL PRECIPITATION FOR NEXT WEEK. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....DG PREV SHORT TERM...JT PREV LONG TERM....GS
Hazardous weather outlook, May 3, 6:05 AM MDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 605 AM MDT TUE MAY 3 2011 IDZ011>016-028>030-033-ORZ061>064-041215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 605 AM MDT TUE MAY 3 2011 /505 AM PDT TUE MAY 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Idaho, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.